MAUDE Adverse Event Report: EXACTECH, INC. TRU DISTAL FEM CUT BLOCK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. TRU DISTAL FEM CUT BLOCK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number TRU DISTAL FEM CUT BLOCK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during surgical use, the pin became lodged in the cutting block and broke off in the pin remover as well.There was no breakage of a device.Patient required prolonged hospitalization as a direct result of this issue.The sales rep was unable to obtain photos/x-rays.The device is available for evaluation.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b5, d9, g3, g6, h2, h3 and h6 have been updated accordingly.B5: additional information received indicates that the pin got stuck in the block with delayed the surgery by 5 mins.No health consequence to patient.H3: based on historical complaint investigation and the returned devices, the jamming reported was likely the result applying a bending moment during insertion of the pin which resulted in contact between the pin and inner surface of the cutting block and led to galling.The fracture may have been the result of applying a bending moment to remove the pin from the cutting block after becoming jammed.The most probable root cause associated with the reported event of "broken - minor surgical delay¿ is associated with an undesired material change in shape or property caused by external forces and also associated with a partial or full-thickness crack in the device materials.

Brand Name
TRU DISTAL FEM CUT BLOCK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13772221
Report Number1038671-2022-00261
Device Sequence Number3822555
Product Code LXH
UDI-Device Identifier10885862523006
UDI-Public10885862523006
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRU DISTAL FEM CUT BLOCK
Device Catalogue Number02-029-11-8000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown